| Model Number |
357.36 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from germany reports an event as follows: it was reported that on (b)(6) 2023 during inspection in the orthokit loaner department, the thread on the extraction screw in question was found to be broken.There was no reported surgical delay, and no adverse patient impact.This report is for an extraction screw.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Part number: 357.360, lot number: 1975p43, manufacturing site: haegendorf, release to warehouse date: 27.09.2022.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that extractscr f/ufn/cfn+spiral blade was stripped from the tip.No other issues were found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.According to event description, the device has been used only 1 time, and since the device was manufactured on september 2022, it is probable that the device was not used as intended or mated with devices that are not within the instructions for use.The observed condition is consistent with the rotating bending fatigue from striking the end cap off-axis, possibly in multiple various directions or the extraction assembly was over-tightened.The ufn unreamed femoral nail/cfn cannulated femoral nail surgical technique was reviewed.Following relevant statement was found.Instructions of use: manually thread the extraction screw (357.360) into the hub of the spiral blade, and secure the screw using the pin wrench b 4.5 mm (321.170).Thread the hammer guide (357.220) and slide hammer (357.250) into the extraction screw.Extract the spiral blade.Maintain a loose grip on the extraction assembly so that it can rotate with the blade during extraction.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for extractscr f/ufn/cfn+spiral blade.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: device returned.H3, h4, h6: updated investigation: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the extractscr f/ufn/cfn+spiral blade was stripped from the threaded tip.Additionally, there are traces of a white-like foreign matter around the same section.A dimensional inspection for the extractscr f/ufn/cfn+spiral blade was unable to be performed due to post manufacturing damage.According to event description, the device has been used only 1 time and since the device was manufactured on september 2022, it is probable that the device was not used as intended or mated with devices that are not within the instructions for use.The observed condition is consistent with the rotating bending fatigue from striking the end cap off-axis, possibly in multiple various directions or the extraction assembly was over-tightened.The ufn unreamed femoral nail/cfn cannulated femoral nail surgical technique was reviewed.Following relevant statement was found.Instructions of use: manually thread the extraction screw (357.360) into the hub of the spiral blade, and secure the screw using the pin wrench b 4.5 mm (321.170).Thread the hammer guide (357.220) and slide hammer (357.250) into the extraction screw.Extract the spiral blade.Maintain a loose grip on the extraction assembly so that it can rotate with the blade during extraction.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for extractscr f/ufn/cfn+spiral blade.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.